Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Stability of $n$-vortices in the Ginzburg-Landau equation

Author: James Coleman
Journal: Proc. Amer. Math. Soc. 128 (2000), 1567-1569
MSC (2000): Primary 35Q55
Published electronically: February 7, 2000
MathSciNet review: 1751311
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information


We consider the class of $n$-vortex solutions to the time-independent Ginzburg-Landau equation on $\mathbf{R}^2$. We prove an inequality governing the solutions of a particular boundary value problem. This inequality is crucial for an elementary proof by Ovchinnikov and Sigal that such $n$-vortices are unstable in the case $\vert n \vert \ge 2$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 35Q55

Retrieve articles in all journals with MSC (2000): 35Q55

Additional Information

James Coleman
Affiliation: Department of Mathematics, University of Toronto, Toronto, Ontario, Canada M5S 3G3

PII: S 0002-9939(00)05695-1
Received by editor(s): April 15, 1999
Published electronically: February 7, 2000
Communicated by: David S. Tartakoff
Article copyright: © Copyright 2000 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia